Alert archive / Texas / Tornado Warnings in 1994
Tornado Warning 9, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Oct 8, 1994, 7:27 AM CDT for Jefferson County, Texas. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 8, 1994, 7:27 AM CDT (12:27 UTC)
- Expired
- Oct 8, 1994, 8:00 AM CDT
- In force
- 33 min
- Issued by
- NWS Lake Charles, LA
- Area
- Whole counties
County Jefferson County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 8, 7:27 AM CDT | Tornado F1 | Nederland, TX | A small tornado was observed by National Weather Service personnel 2 miles southwest of the Jefferson County Airport. It damaged several telephone poles as it moved to the northeast. It took a roof off a barn at Port Acres 4 miles southwest of the airport be |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 751 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBPT 081227 TORBPT TXC245-081300- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PORT ARTHUR TX 727 AM CDT SAT OCT 8 1994 THE NATIONAL WEATHER SERVICE IN PORT ARTHUR HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 800 AM CDT FOR PERSONS IN THE FOLLOWING COUNTIES... IN SOUTHEAST TEXAS ...JEFFERSON COUNTY A TORNADO WAS OBSERVED BY THE NATIONAL WEATHER SERVICE PERSONNEL 2 MILES SOUTHWEST OF THE JEFFERSON COUNTY A^IRPORT MOVING TO THE NORTHEAST. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. NNNN
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Oct 7, 2:16 PM CDT, 17 hours 11 minutes earlier.
Area forecast discussion, Oct 7, 2:16 PM CDT, 17 hours 11 minutes before
SOUTHWEST LOUISIANA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 145 PM CDT FRI OCT 7 1994 MODELS CONTINUE TO SHOW SLOW MOVEMENT OF THE UPPER LEVEL TROUGH THROUGH THE FORECAST PERIOD. THEREFORE...THE FRONT OVER CENTRAL TEXAS WILL MOVE VERY SLOWLY TOWARDS THE STATE. THE FRONT WILL MOVE INTO THE NW CORNER OF THE STATE BY SATURDAY NIGHT AND THROUGH THE FORECAST AREA BY MID-DAY SUNDAY. THE MODELS ARE SHOWING STRONGER COLD AIR ADVECTION OVER THE NORTHERN PART OF STATE ON SUNDAY...SO THEY SHOULD CLEAR OUT MUCH SOONER AFTER THE FRONT PASSES THROUGH THAN THE SOUTHERN PART OF THE STATE. PART OF THE REASON FOR THIS IS THAT THE MODELS ARE INDICATING THAT A LOW PRESSURE SYSTEM WILL DEVELOP ALONG THIS FRONT OVER THE NORTHWEST GULF AND THEN MOVE NORTHEASTWARD INTO SOUTHEAST LOUISIANA ON SUNDAY. IF THIS SCENARIO DEVELOPS...THE AREA MAY SEE SOME WRAP AROUND CLOUDINESS AND LIGHT RAIN AFTER THE FRONT MOVES THROUGH. THE MODELS INDICATE THAT THE UPPER LEVEL LOW OVER THE SOUTHWEST US THIS MORNING WILL MOVE INTO CENTRAL OKLAHOMA BY 48 HOURS. THIS SHOULD ENHANCE THE LIFT OVER THE STATE ON SATURDAY NIGHT AND SUNDAY. THE LOW LEVEL MOISTURE WILL ALSO BE ON THE INCREASE DURING THE NEXT 36 HOURS AS SOUTHEASTERLY WINDS BRING GULF MOISTURE OVER THE AREA. THESE TWO FACTORS ALONG WITH A SLOW MOVING COLD FRONT WILL SET UP A HEAVY RAINFALL SCENARIO FOR THE AREA FOR SATURDAY NIGHT AND SUNDAY. (SEE NFDQPFPFD FOR FURTHER DETAILS) MOS TEMPS AND POPS LOOK REASONABLE...SO WILL FOLLOW CLOSELY. LCH 72/85/65/75 3563 .LA...NONE. 11 @1 VERNON RAPIDES AVOYELLES BEAUREGARD ALLEN EVANGELINE ST. LANDRY @2 CALCASIEU JEFFERSON DAVIS ACADIA LAFAYETTE CAMERON VERMILION
In the hours before
Special weather statement, Oct 8, 7:00 AM CDT, 27 minutes before
TXZ201-181-215-182-216-180-081300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PORT ARTHUR TX 700 AM CDT SAT OCT 8 1994 ...STRONG THUNDERSTORMS AND HEAVY RAIN MOVING INTO THE TRIANGLE... AT 645AM...NATIONAL WEATHER SERVICE RADAR SHOWED A BAND OF SHOWERS AND THUNDERSTORMS FROM SAM RAYBURN RESERVOIR...EXTENDING SOUTH TO WOODVILLE... TO KOUNTZE. OTHER THUNDERSTORMS WERE SCATTERED FROM SABINE PASS NORTH TO ORANGE. MOVEMENT WAS EAST AT 15 MILES AN HOUR...WHILE THE INDIVIDUAL STORMS WERE MOVING NORTHEAST AT 20 MILES AN HOUR. RESIDENTS OF SOUTHEAST TEXAS AND THE GOLDEN TRIANGLE CAN EXPECT SHOWERS AND THUNDERSTORMS THIS MORNING...SOME PRODUCING TORRENTIAL DOWNPOURS... AND STRONG GUSTY WINDS. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. JAMES NNNN
Nearby
Tornado Warnings in Texas, 1994Every tornado warning in 1994Tornadoes in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.